MAUDE Adverse Event Report: COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hair-like fiber was found inside of the sealed packaging of a mixter endoscopic cholangiography set during stock inspection of the product.No patient contact was reported.
 
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Elemar international forwarding (brazil) informed cook on (b)(6) 2023 of an issue with a (mixter endoscopic cholangiography set (rpn: c-oecs-400-mixter; lot: 15018294).The customer reported that, during stock inspection, a strand of hair-like fiber was noticed to be inside the sealed package.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided by the customer.The photo showed that a hair-like fiber was located inside the sealed packaging.Cook has concluded that the device was manufactured out of specification additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15018294 were performed.No additional complaints or relevant non-conformances were noted for this lot.Fifty additional lots that were inspected by the relevant operator within a two-day time frame were reviewed.No complaints were noted from these lots.Five related nonconformances for "foreign matter" were found; however, all nonconforming product was scrapped or reworked prior to further production.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [c_t_moecs_rev3] ¿mixter endoscopic cholangiography set,¿ provides the following information to the user related to the reported failure mode: ¿how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, review of provided photo, and the results of the investigation, cook concluded the cause of event to be a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MIXTER ENDOSCOPIC CHOLANGIOGRAPHY SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16798322
Report Number1820334-2023-00501
Device Sequence Number3139561
Product Code GBZ
UDI-Device Identifier00827002080454
UDI-Public(01)00827002080454(17)251013(10)15018294
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/13/2025
Device Model NumberN/A
Device Catalogue NumberC-OECS-400-MIXTER
Device Lot Number15018294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown